Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 64, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 9, 2017, 3:50 PM EDT. It took effect at Oct 9, 2017, 11:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2017, 3:50 PM EDT (19:50 UTC)
- In effect from
- Oct 9, 2017, 11:00 PM EDT
- Expired
- Oct 10, 2017, 4:42 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
389 WHUS73 KIWX 091950 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT MON OCT 9 2017 LMZ043-046-100400- /O.NEW.KIWX.SC.Y.0064.171010T0300Z-171010T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY. * WINDS...NORTHEAST TO 15 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
186 WHUS73 KIWX 100243 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 PM EDT MON OCT 9 2017 LMZ043-046-101045- /O.CON.KIWX.SC.Y.0064.171010T0300Z-171010T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1043 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS...NORTHEAST TO 15 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
450 WHUS73 KIWX 100842 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EDT TUE OCT 10 2017 LMZ043-046-100945- /O.CAN.KIWX.SC.Y.0064.000000T0000Z-171010T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 AM EDT TUE OCT 10 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 2:52 PM EDT, 58 minutes earlier.
Area forecast discussion, Oct 9, 2:52 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 252 PM EDT Mon Oct 9 2017 .SYNOPSIS... Issued at 155 PM EDT Mon Oct 9 2017 Look for areas of fog to develop by daybreak Tuesday, especially over parts of northern Indiana and northwest Ohio. Lows by daybreak Tuesday will be primarily in the lower to middle 50s with high temperatures rebounding into the upper 60s to lower 70s Tuesday afternoon. Clouds will be on the increase Tuesday in advance of a frontal system emerging from the Rockies and into the mid Mississippi Valley by Tuesday night. Widespread rainfall is also expected with this system Tuesday night into early Wednesday. && .SHORT TERM...(This Evening through Tuesday) Issued at 252 PM EDT Mon Oct 9 2017 Dry weather to persist through tomorrow morning as forecast area resides in between systems with large-scale subsidence and dry air aloft. Main sensible weather concern for the overnight will be fog/stratus potential. Mix out has been very slow today with overall weak dry air advection in the lower troposphere and waning Oct sun angle. Advection remains weak overnight with virtually no surface gradient and concern is that fog and low stratus will redevelop with diurnal cooling. This is mainly for areas along and south of US-24 where diurnal mix-out took much longer and higher surface dewpoints/ crossover temps reside. Confidence is not high though as there is some dry air advection and areas north of US-24 scoured out quite well. MOS guidance does not show a strong signal, nor do forecast soundings, and it could end up being a mix of low stratus and fog similar to this morning. For now, have added areas fog mention in far S/SE where better moisture/higher confidence resides and kept patchy for locations further N/NW. Will leave out of the HWO for now and let later shifts monitor trends this evening. Most of tomorrow will likely remain dry. Warm front will be approaching in the late afternoon but our CWA will reside in dry easterly flow with a pronounced theta-e sink for much of the day. Much of latest 12Z guidance has backed off on QPF before 21Z (hi-res continued dry trend from 00Z) and have therefore made some significant cuts to daytime PoPs (prior to 21Z anyway). Slightly cooler thermal profiles ahead of the warm front and increasing clouds will likely keep highs in the low 70s for most locations. && .LONG TERM...(Tuesday Night through Monday) Issued at 252 PM EDT Mon Oct 9 2017 As previously mentioned, moderate rain will overspread the area Tuesday night. Many ingredients coming together to support a widespread light/moderate rain event. Good mid/upper level dynamics with left exit region of 80kt jet at 400mb clipping our northern CWA and accompanying stratospheric PV intrusion extending to 500mb (1.5 PVU surface). Lower level isentropic ascent and moisture advection is also good with 30 kts directly across tightly packed isobars on the 300K surface. Specific humidities also climb to around 10 g/kg. Some rain virtually assured with the highest totals likely north of US-24 where better synoptic forcing/UVM resides. Though it should be noted that a slight northward shift in parent wave (as seen in some hi-res guidance) would limit our rainfall totals, especially south of 24. Two other negative factors for heavy rain are lack of instability and quick-hitting nature of this system. Only a couple hundred J/kg of shallow and elevated CAPE is seen on forecast soundings and it is unlikely to produce much, if any, thunder. And the heaviest rain will only last about 6 hours (roughly 03-09Z). Expect our SE counties to top out around 0.2-0.5 with around 0.75 (possibly up to an inch) in our NW zones. Rest of the forecast largely quiet. Bulk of precip should exit on Wed but expect low level moisture will lag behind given lack of strong dry air advection. This will likely maintain clouds (possibly through Thu) with some light showers/drizzle possible during the day Wed. Strong southwest flow then develops Fri into Sat with next trough/frontal wave crossing our area sometime late Sat/Sun... though details remain hazy at this time range, especially regarding exact timing of precip chances in our CWA. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 141 PM EDT Mon Oct 9 2017 Slow lift/breakout of clouds in vicinity of Fort Wayne along with high crossover temperature and recently wetted ground bodes favorable for br/fg formation towards daybreak Tuesday. In light of 12 UTC model cross sections/guidance have brought significantly degraded conditions with IFR tempo LIFR conditions in 09-13 UTC timeframe followed by gradual liftout into VFR by late morning. More robust mixout over northwest Indiana and less favorable hydrolapse rates suggest MVFR at worst and maintain above fueling/alternate criteria/predominantly VFR at KSBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...AGD LONG TERM...AGD AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 9, 4:51 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 451 AM EDT Mon Oct 9 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 451 AM EDT Mon Oct 9 2017 /351 AM CDT Mon Oct 9 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-100900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 451 AM EDT Mon Oct 9 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.